Skip Navigation
Dr. Ricardo Alonso

Dr. Ricardo Alonso

Associate Professor

Office Number: 316D
Office Phone:


Dr. Ricardo Alonso joined the Texas A&M at Qatar faculty as an associate professor of mathematics in January 2020. He received his B.S. and M.S. degrees in electronic engineering from La Javeriana University and Los Andes University in Bogota, Colombia. After completing his master’s degree, he went to the U.S. and graduated from The University of Texas at Austin with a Ph.D in mathematics in 2008, earning the Frank Gerth Graduate Excellence Award for best dissertation. He spent several years at Rice University in Houston working as a postdoc in the Computational and Applied Mathematics Department. During his time at Rice University, he was partially funded by a NSF Postdoctoral Fellow grant. He started his assistant track position in The PUC in Rio de Janeiro, Brazil, where he worked for five years. In his tenure at PUC, Dr. Alonso oriented several students at all levels of training and backgrounds.

Interest Areas

- Applied analysis
- PDE and integral equations: Fundamental theory and applications
- Wave propagation in random medium and inverse problems
- Fractional scattering 

Education

  • B.S. in Electronic Engineering, Universidad Javeriana, Colombia, 1996.

  • M.S. in Electric Engineering, Universidad de Los Andes, Colombia, 1998.
    Advisor: Alain Gauthier.

  • Ph.D. in Mathematics, University of Texas at Austin, USA, 2008.
    Advisor: Irene Martínez Gamba.

Experience

Associate Professor, Science Department at Texas A&M-Qatar, Jan 2020 to present.
Visiting Professor, CAAM - Rice University, August 2018 to Dec 2018.
Assistant Professor, Department of Mathematics at PUC-Rio, Jan 2014 to Dec 2019.
Visiting Professor, CAAM - Rice University, July 2012 to Dec 2013.
NSF Postdoctoral Fellow, IPAM/UCLA and CAAM/Rice University, July 2009 to June 2012.
Visiting Scholar, Brown University, Fall 2008.

Publications

Alonso, R., Morimoto, Y., Sun, W., and Yang, T.: Non-cutoff Boltzmann equation with polynomial decay perturbation. Revista Matemática Iberoamericana (2019).

Alonso, R.: Emergence of exponentially weighted $L^{p}$-norms and Sobolev regularity for the Boltzmann equation. Commun. Part. Diff. Eq., 44(5), 416-446 (2019).

Alonso, R., Gamba, I., and Tharkabhushanam, S.-H.: Convergence and error estimates of the Lagrangian based conservative spectral method for Boltzmann equation. SIAM J. Numer. Anal., 56(6), 3534-3579 (2018).

Alonso, R., and Borcea, L.: Electromagnetic wave propagation in random waveguides. SIAM Multiscale Model. Simul., 13(3), 847-889 (2015).

Alonso, R., and Sun, W.: The radiative transfer equation in the forward-peaked regime. Commun. Math. Phys., 338, no.3, 1233-1286 (2015).

Alonso, R., and Lods, B.: Boltzmann model for viscoelastic particles: Asymptotic behavior, pointwise lower bounds and regularity. Commun. Math. Phys., 331, no.2, 545-591 (2014).

Alonso, R., Borcea, L., Papanicolaou G., and Tsogka, C.: Detection and imaging in strongly backscattering randomly layered media. Inverse Problems., 27, no.2, 025004 (2011).

Alonso, R., Carneiro, E., and Gamba, I.: Classical inequalities for the Boltzmann collision operator. Commun. Math. Phys., 298, no.2, 293-322 (2010).